Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
FSAS

I Need Everyones Advice Please!

I'll try keep this short.

So I want to come of BCP, and when I say want it's more of 'I know it's terrible for the body'. Of course I don't want to come off it I'm beyond terrified of that. But it's something I've been considering.

I think I've been on bcp for about 6 years. I think I started when I was around 16 or it might actually have been longer I'm going to ring the doctors to check.

I started on YAZ I'm pretty sure or it was actually diane. start of 2010 I switched to levlen which I loved (but apparently wasnt for acne) regardless on and off the pill even switching pills I had a clear face. Late 2010, oct/nov I broke out heavily and freaked out (i'm not sure if that was levlen finally getting into my system but surely it wouldn't take like 8months) so I jumped STRAIGHT back on diane35 and spiro. I've been on diane since and I was clear throughout 2011. Late 2011 I went off spiro just to see what was really doing what. My acne came back but definitely not as back and was mainly just around my forehead/chin and jaw rather than my cheeks and oily face etc. So I know diane is definitely helping me.

I kind of want to go off the pill because I'm terribly scared its messing my body up more even though I have had no bad side effects whatsoever from diane or spiro.

Here are my concerns/questions possibly coming off diane.

Of course the acne. I have NO clue what my body is like off the pill as I was put on it as mentioned probably even around age 15-14 I need to check that out so It's been at least 4-6 years now. (is that considered a long time where irreversible issues can happen?)

I'm scared I'll gain weight. However, I think I actually lost weight on levlen, gained weight for a bit when started diane and lost it again. Now I'm my average 55kg and I'm scared I will gain weight going off the pill (or is this more unlikely considering diane is a high estrogen pill?) I also didn't gain weight on spiro.

I'm scared I might have PCOS because..well I have hormonal acne and I know off diane I also have crazy androgens ..which is proven as all antiandrogens help me. And then if I do have PCOS I wouldnt know how to treat it except going back on the pill because I already have the appropriate diet and I can't possibly lose more weight. So thats probably my main concern..coming off diane then realizing I've been hiding PCOS all these years. and then enduring all those side effects :/

((is there a way to test if you have PCOS on the pill)?

So yeah In general I'm just so freaked out. I'm nearly 21 and I'm not ready to go through another year of messing around to see where my future sits with acne. I think im more scared because I have no idea what my body is like off the pill, Im pretty sure I started the pill as I hit puberty (thanks docs -_-)

about my acne. Right now I'm not on spiro. it's mainly around my chin/jaw and forehead but a lot of my face is just clogged pores. It gets worse 2 weeks before my period.

I'm also scared my body wont be able to produce its own hormones if i come off the pill, someone mentioned long term on the pill = the body wont produce its own progesterone. and also considering Im still on diane and battling acne that just shows I need stronger antiandrogens etc to keep my acne at least minimal so you can image how i feel about stopping all that. Although I did considering wanting to ask to start spiro again so I can still be on something whilst coming off the pill.

at the moment my face is average but I think the saw palmetto is helping..however I have no idea how long it's safe to be on saw palmetto.

anyway so this is my concern. I'm not ready to come off the pill and I don't have any bad side effects from it at all but I'm not sure what to do.

Has anyone had any good experiences coming off diane35?

considering I've had no issues with diane for 2 years (or actually the other pills too) do you think it might be ok for me to stay on it for another year or so and re-evaluate? or?

please ANY advice on my situation is highly appreciated, I'm very lost and doctors do not help.

Share this post


Link to post
Share on other sites

i think if you do a search on the site for coming off/weaning off BCP you will find alot of information

i also think most people would say you wont know what your body will do until you try it

maybe come off of it slowly and see how your skin does?

Share this post


Link to post
Share on other sites

If your skin Is dicey on bcp it's going to go nuts when you get off.

You said you had symptoms of androgen overload pre bcp, so it's likely you have pcos, but you'd need a dr to know for sure. The treatment would be bcp and/or spiro, low carb diet and exercise. So I don't see how going off bcp would be in your best interests. Unless you went on a high dose of spiro which also messes up our hormones ie it's not natural.

You don't need to make progesterone on bcp bc it gives you that.

If your acne gets worse mid cycle on the bcp it seems like that pill isn't right for you. You're supposed to have a constant hormone level on the pill and not have a cycle. Is Diane tri phased? The bcps that aren't tri phased are best for pcos, or so iveheard from ppl who have it and use bcp.

Edited by LoveGreenSmoothies

Share this post


Link to post
Share on other sites

BCP gives you synthetic progesterone. So yes.... your body doesn't have to produce it on it's own. The longer you stay on synthetic progesterone the less and less your body will make. I was on BCP for 13 yrs. Yes it kept my skin "mostly" clear. I got off at 30 yrs old (I'm 36 now). My progesterone is SOOOOO low and I have estrogen dominance from the 13 yrs of BCP.

Yes.... my skin went CRAZY when I came off the Pill. I was unimformed. I had no idea that the pill had kept me clear all those years. The internet wasn't what it is now back then. Heck... I didn't even have a computer 20 years ago. So I had to rely on Dr's advice. But as we all know... Dr's aren't always very helpful.

In 2006 I obviously had a computer at this point.... so when I came off BCP and my skin freaked out I searched and searched the internet and finally found info abt Spiro. I had to BEG my Dr for it. As soon as I started Spiro it cleared up better than the pill ever did for me.

The 13 yrs I was on the pill I struggeled with my weight. During my 20's I had to diet and work out like MAD just to stay thin. With-in months of being off BCP the weight fell off my body. I am thinner now at 36 than I ever was with no struggels. I know it was all hormone driven. BCP makes you gain weight. That's a known side effect. So I don't think you'll have any issues with weight if you came off.

My opinion... if you should Definitely start back on the spiro BEFORE stopping BCP. Give it a cpl months to get in your system. I've heard of girls SLOWLY weaning off the pill. Like cutting them with a razor and taking less and less every week. Taking a cpl months to wean off completely. I wish I would have done this. I think it's less of a shock to your hormones to do it this way.

Once your off you should have your hormones checked. If your Progesterone is low you can do a progesterone cream.

I think you can also use Vitex while weaning off the pill to help regualte your hormones. I think Vitex also helps with PCOS. Look into that. I don't have PCOS so I don't know much about it.

All I can say is that if I ever have a daughter. I would NEVER let her take BCP. It messes up your bodys natural hormones. Your still young sweetie.... get off it now before you do more harm to your body. I wish I knew then what I know now. Good Luck! :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×